MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium coil did not detach.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the middle cerebral artery bifurcation with a max diameter of 5 mm and a 3 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that stent-assisted coil embolization was performed to treat intracranial aneurysm.After the coil embolization catheter was in place, a 3-6 axium prime was delivered.After delivery, the coil was detached, but it did not detach.The alternate detachment point was tried again, but it still did not detach.The coil was withdrawn as a whole, replaced with a new one, and the subsequent embolization work was completed.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that one detachment attempt had been made each with the instant detacher and the manual method.There had been no issues encountered prior to the non-detachment, and no damage to the pushwire was observed.The cause of the non-detachment was not determined.
 
Additional Manufacturer Narrative
Product analysis #706781613:equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): an axium prime coil was returned within a shipping box; within a plastic sealed biohazard pouch and within a resealable plastic bag.The axium prime coil was returned without the introducer sheath.Visual inspection/damage location details: the axium prime coil was returned without the introducer sheath.The axium pushwire was found to be broken at proximal end between load indicator and break indicator.There appeared to be evidence of manual detachment at this location.The pushwire was found to be kinked at ~138.5cm from proximal broken end.The coin was found completely pulled out of pushwire assembly.The shield coil was found intact with the implant coil still attached.The implant coil was found to be stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): the distal outer jacket was removed for additional analysis.The lumen stop appeared to be visually acceptable.The detach element was found to be stuck within retainer ring and was unable to be removed.The coin and release tip wire appeared to be visually acceptable conclusion: based on the analysis performed, the customer report of ¿non-detachment¿ was confirmed.Possible causes for non-detach are damaged pusher, coin jammed at lumen stop, coil shield wrapped around coil shell or proximal end of implant coil or actuator interface bent or actuator interface extension distance out of specification.It is likely the detach element becoming stuck within retainer ring contributed to non-detachment.The kink found on the returned pusher is indicative of high tortuosity.It is possible the kinks found on the pushwire may have contributed to the non-detachment as it would increase resistance when the release wire and coin is being pulled away from the lumen stop.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
9775 toledo way
irvine CA 22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
9775 toledo way
irvine CA 22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19761248
Report Number9612164-2024-03284
Device Sequence Number15634695
Product Code KRD
UDI-Device Identifier00763000313739
UDI-Public00763000313739
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot Number227626106
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer07/18/2024
08/29/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date08/02/2024
09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown